Alert archive / Mississippi / Flash Flood Warnings in 2026
Flash Flood Warning 8, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Mar 7, 2026, 5:25 PM CST for Hinds County, Madison County, Rankin County, Mississippi. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 7, 2026, 5:25 PM CST (23:25 UTC)
- Expired
- Mar 7, 2026, 7:45 PM CST
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hinds County, MS, Madison County, MS, Rankin County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 40 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 7, 6:00 PM CST | FLASH FLOOD | 1 Nnw Jackson, MS | A car became partially submerged in flood water on W Monument St under the railroad bridge. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.4 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 855 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
238
WGUS54 KJAN 072325
FFWJAN
MSC049-089-121-080145-
/O.NEW.KJAN.FF.W.0008.260307T2325Z-260308T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
525 PM CST Sat Mar 7 2026
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Hinds County in central Mississippi...
Southwestern Madison County in central Mississippi...
Central Rankin County in central Mississippi...
* Until 745 PM CST.
* At 525 PM CST, Emergency management reported thunderstorms
producing heavy rain across the warned area with water on
roadways. Between 1 and 3 inches of rain have fallen. The expected
rainfall rate is 2 to 3 inches in 1 hour. Additional rainfall
amounts of 1 to 2 inches are possible in the warned area. Flash
flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Jackson, Clinton, Pearl, Madison, Ridgeland, Byram, Flowood,
Richland, Gluckstadt, Raymond, Edwards, Bolton, Learned,
Pocahontas, Brownsville, Annandale, Fannin, Newman and Goshen
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3256 8998 3243 8987 3220 9012 3213 9047
3213 9071 3223 9073 3224 9073 3225 9071
3226 9072 3250 9044
FLASH FLOOD...OBSERVED
EXPECTED RAINFALL RATE...2-3 INCHES IN 1 HOUR
$$
LPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 7, 1:58 PM CST, 3 hours 27 minutes earlier. Its key messages:
- There is a Slight risk for severe weather today with wind and hail being the primary threats.
- The most widespread and significant rainfall event since January is expected for the entire area.
- There is potential for severe storms across the area Monday and Wednesday.
Area forecast discussion, Mar 7, 1:58 PM CST, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
158 PM CST Sat Mar 7 2026
...New DISCUSSION...
.KEY MESSAGES...
- There is a Slight risk for severe weather today with wind and
hail being the primary threats.
- The most widespread and significant rainfall event since
January is expected for the entire area.
- There is potential for severe storms across the area Monday
and Wednesday.
&&
.DISCUSSION...
Issued at 157 PM CST Sat Mar 7 2026
Today into tonight...
An active period of storms is developing across the region. A line
of storms is propagating southward into the region, forced in part
from frontal convergence and increasing moist ascent (PWs
approaching one and three quarters inch) will drive strong to
severe thunderstorm development across the region. Upper synoptic
analysis this afternoon indicate stalled Baja cold core low while
strong positive vorticity advection (PVA) off to the north. This
is keeping our region caught in the middle of the most efficient
ascent off to the north. However, the southward sinking cold front
is aiding in frontal convergence and widespread MCS sagging
southward into the Delta as we speak. Broad southwesterly deep
shear is around 30-35kts, but MCS orientation is more line
parallel to the shear. This is driving a more cold pool dominant
MCS into the area, which could limit the most efficient line
orthogonal orientation to any north-south bowing segments. Lapse
rates, 850mb temperatures and DCAPE are highly anomalous,
generally in excess of the 90th percentile to daily maximum
values. All of this being said, damaging wind gusts, hail to the
size of half dollars and brief tornado or two cannot be ruled out,
especially in any areas of favorable line segment shear
orientation or storm cell mergers. Severe thunderstorm watches are
in effect across the area, with one in the Delta expiring at 2PM
and the other watch, excluding the southern three tier of
counties (Marion, Lamar and Forrest), through 9PM. HWO graphic
looked good overall, just some minor adjustments to the timing
were needed.
This front will be slow to move through and line parallel flow
should lead to a quick locally heavy rainfall transition. Flash
flooding will be most likely in areas of training and storm cell
mergers, potentially greater than 3 inches in some areas.
Expanding the HWO graphic southeast to account for some of the
robust storm development in the south and potential storm mergers
in these areas. CAMs hit a little harder on this. There is less
focus to the northwest, so removing some of the Limited area and
focused to central to southeast areas.
Temperatures are warming nearly 20F above normal, well into the
mid to upper 80s in some areas. Most severe storm threat will
lessen just around or after midnight but rain chances persist. The
front will slowly sag southeast and continue into the Interstate
20 corridor through tonight, leading to continued rain and storm
chances overnight. Lows will be seasonably warm, some 18F to 22F
above normal (58F to 66F).
Relevant portion of previous discussion is attached below. /DC/
Sunday into Sunday night: The cold front is expected to stall
across our southern zones Sunday and our flow aloft will become
nearly zonal downstream of the cutoff low over Baja.
Monday through Friday: The stalled front will remain the focus
for additional convection Monday as it begins lifting north as a
warm front. A few subtle disturbances combined with daytime
heating and the warm front will lead to a few strong to severe
storms across our CWA during the afternoon and early evening.
Damaging wind gusts and hail will be the main threats. The cutoff
low will drift east Monday but then open up and eject out more
rapidly Tuesday. Ridging surface and aloft will strengthen back
over our CWA Tuesday and this looks to be a dry day before rain
chances start increasing from the west ahead of the approaching
upper level trough that once was the cutoff low. Initially heights
look rather high but a potent northern disturbance will come in
phase with the southern trough and bring a threat of severe storm
development across our CWA Wednesday. This system looks to bring a
clearing front across our CWA Wednesday night and by Thursday a
much cooler and drier airmass will be over our region. Friday
morning is expected to be the coldest morning with low to mid 40s
areawide. /22/
&&
.AVIATION...
(18Z TAFS)
Issued at 1157 AM CST Sat Mar 7 2026
A busy aviation day is in store. VFR prevails through this
afternoon, with thunderstorms in the west. Coverage will gradually
increase this afternoon and evening. Storms will clear the area by
8z. In the wake, trailing stratiform will lead to low IFR ceilings
and MVFR visibility./SAS/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 64 75 62 81 / 80 70 10 50
Meridian 62 75 62 81 / 90 80 20 50
Vicksburg 63 75 61 81 / 80 70 10 50
Hattiesburg 66 79 65 84 / 70 80 10 40
Natchez 64 77 64 81 / 80 80 10 50
Greenville 58 69 59 77 / 80 40 0 70
Greenwood 61 73 59 80 / 80 50 10 70
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
DC/22/SAS20In the hours before
Local storm report, Mar 7, 3:51 PM CST, 1 hour 34 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
351 PM CST Sat Mar 7 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM Tstm Wnd Gst 2 WNW Terry 32.11N 90.32W
03/07/2026 M70 MPH Hinds MS Trained Spotter
Report of quarter sized hail and 70mph gusts
from hand held anemometer.
&&
KPLocal storm report, Mar 7, 4:06 PM CST, 1 hour 19 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
406 PM CST Sat Mar 7 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM Tstm Wnd Dmg 4 SW Terry 32.06N 90.34W
03/07/2026 Hinds MS Emergency Mngr
Report of multiple trees downed across the
city of Terry/Byram.
&&
KPLocal storm report, Mar 7, 4:29 PM CST, 56 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
429 PM CST Sat Mar 7 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM Tstm Wnd Gst 2 W Gallman 31.93N 90.42W
03/07/2026 M64 MPH Copiah MS Trained Spotter
Peak wind gust of 64 mph measured with a
handheld anemometer west of Gallman.
&&
NFSpecial weather statement, Mar 7, 4:41 PM CST, 44 minutes before
Special Weather Statement
National Weather Service Jackson MS
441 PM CST Sat Mar 7 2026
MSZ037-038-044-045-072330-
Neshoba MS-Attala MS-Leake MS-Winston MS-
441 PM CST Sat Mar 7 2026
...A STRONG THUNDERSTORM WILL IMPACT LEAKE...SOUTHEASTERN ATTALA...
SOUTHWESTERN WINSTON AND NORTHERN NESHOBA COUNTIES THROUGH 530 PM
CST...
At 440 PM CST, Doppler radar was tracking a strong thunderstorm near
Renfroe, or 7 miles northeast of Carthage, moving northeast at 40
mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Pearl River and Edinburg around 445 PM CST.
Philadelphia around 450 PM CST.
Burnside and Stallo around 500 PM CST.
Noxapater around 505 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CST for
central and east central Mississippi.
&&
LAT...LON 3265 8941 3261 8973 3293 8973 3300 8955
3302 8937 3306 8921 3306 8911 3289 8897
3274 8899
TIME...MOT...LOC 2240Z 239DEG 37KT 3281 8943
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
CRLocal storm report, Mar 7, 5:07 PM CST, 18 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
507 PM CST Sat Mar 7 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM Tstm Wnd Gst JAN Airport 32.32N 90.08W
03/07/2026 M50 MPH Rankin MS ASOS
Measured at the KJAN ASOS.
&&
DLLocal storm report, Mar 7, 5:09 PM CST, 16 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
509 PM CST Sat Mar 7 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM Tstm Wnd Gst Hawkins Field 32.34N 90.22W
03/07/2026 M51 MPH Hinds MS ASOS
Measured at the Hawkins Field ASOS.
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 6:18 PM CST | Special Weather Statement | JAN | Claiborne | 57 min |
| Mar 6, 6:33 PM CST | Special Weather Statement | JAN | Warren | 42 min |
| Mar 6, 7:03 PM CST | Special Weather Statement | JAN | Warren | 42 min |
| Mar 6, 7:45 PM CST | Special Weather Statement | JAN | Sharkey, Yazoo | 45 min |
| Mar 6, 8:08 PM CST | Special Weather Statement | JAN | Humphreys, Sharkey, Yazoo | 52 min |
| Mar 6, 8:55 PM CST | Special Weather Statement | JAN | Humphreys, Leflore, Sunflower | 50 min |
| Mar 7, 12:03 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 57 min |
| Mar 7, 12:57 PM CST | Special Weather Statement | JAN | Bolivar, Sunflower | 48 min |
| Mar 7, 12:59 PM CST | Special Weather Statement | JAN | Issaquena, Sharkey | 46 min |
| Mar 7, 1:41 PM CST | Severe Thunderstorm Warning | JAN | Washington | 42 min |
| Mar 7, 2:05 PM CST | Special Weather Statement | JAN | Issaquena | 55 min |
| Mar 7, 2:29 PM CST | Tornado Warning | JAN | Issaquena, Washington | 11 min |
| Mar 7, 2:41 PM CST | Special Weather Statement | JAN | Copiah | 64 min |
| Mar 7, 3:13 PM CST | Special Weather Statement | JAN | Madison, Yazoo | 47 min |
| Mar 7, 3:15 PM CST | Special Weather Statement | JAN | Hinds, Rankin | 75 min |
| Mar 7, 3:22 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Madison, Rankin | 68 min |
| Mar 7, 3:38 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 22 min |
| Mar 7, 3:45 PM CST | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 45 min |
| Mar 7, 3:56 PM CST | Severe Thunderstorm Warning | JAN | Rankin, Scott, Smith | 64 min |
| Mar 7, 4:19 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 41 min |
| Mar 7, 4:41 PM CST | Special Weather Statement | JAN | Leake, Neshoba | 49 min |
| Mar 7, 4:52 PM CST | Severe Thunderstorm Warning | JAN | Leake, Scott | 53 min |
| Mar 7, 5:32 PM CST | Special Weather Statement | JAN | Clarke, Kemper, Lauderdale, Neshoba, Newton | 58 min |
Nearby
Flash Flood Warnings in Mississippi, 2026Every flash flood warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.